# SDR WRLA97150

- Difficulty date: December 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N273WA
- Make and model: Doug MD-11
- Aircraft serial: 48519
- System (JASC): 2612 · Fire Detection
- Part: Control Unit
- Part number: 80380203
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMB-OUT, FLIGHT CREW RECEIVED NR 2 ENGINE 'FIRE ALERT'.  INDICATION EXTINGUISHING WHEN NR 2 ENGINE THROTTLE RETARDED TO IDLE.  FLIGHT CREW ELECTED TO RETURN TO POINT OF DEPARTURE FOR MAINTENANCE.  AIRCRAFT RETURN AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE PERSONNEL PERFORMED VISUAL INSPECTION OF NR 2 ENGINE WITH NO DEFECT NOTED.  DURING GROUND TEST, WERE UNABLE TO DUPLICATE FAULT.  AS A PRECAUTION, REPLACED NR 2 ENGINE FIRE DETECTION CONTROL UNIT.  PERFORMED RETURN TO SERVICE TEST OF UNIT WITH NO FAULT NOTED.  PERFORM GROUND RUN OF NR 2 ENGINE TO MAX PERMISSIBLE POWER WITH NO FAULT NOTED.  AIRCRAFT RETURN TO SERVICE.  (M)
